Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 50, NWS Eureka, CA

April 18, 2025

NWS Eureka, CA issued this small craft advisory at Apr 18, 2025, 2:45 AM PDT. It took effect at Apr 18, 2025, 3:00 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2025, 2:45 AM PDT (09:45 UTC)
In effect from
Apr 18, 2025, 3:00 AM PDT
Expired
Apr 19, 2025, 9:00 AM PDT
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

646 
WHUS76 KEKA 180945
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
245 AM PDT Fri Apr 18 2025

PZZ470-181745-
/O.CAN.KEKA.SC.Y.0049.000000T0000Z-250419T1000Z/
/O.UPG.KEKA.GL.A.0018.250419T1000Z-250420T1000Z/
/O.NEW.KEKA.GL.W.0022.250419T1600Z-250421T1600Z/
/O.NEW.KEKA.SC.Y.0050.250418T1000Z-250419T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
245 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...
...GALE WARNING IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Saturday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 9 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-181745-
/O.EXT.KEKA.SC.Y.0049.250418T1600Z-250420T1000Z/
/O.CAN.KEKA.GL.A.0018.250419T1600Z-250420T1000Z/
/O.NEW.KEKA.GL.A.0019.250420T1000Z-250421T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
245 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and 
  seas 11 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 9 AM this morning to 
  3 AM PDT Sunday. For the Gale Watch, from late Saturday night 
  through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-181745-
/O.NEW.KEKA.SC.Y.0051.250419T2200Z-250421T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
245 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 9 AM PDT
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM Saturday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-181745-
/O.EXB.KEKA.SC.Y.0049.250419T0400Z-250421T1600Z/
Pt St George to Cape Mendocino out 10 nm-
245 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
181 
WHUS76 KEKA 181545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Fri Apr 18 2025

PZZ470-182345-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-250419T1600Z/
/O.CON.KEKA.GL.W.0022.250419T1600Z-250421T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  30 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Saturday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 9 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-182345-
/O.CON.KEKA.SC.Y.0049.250418T1600Z-250420T1000Z/
/O.CON.KEKA.GL.A.0019.250420T1000Z-250421T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and 
  seas 11 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. 
  For the Gale Watch, from late Saturday night through Monday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-182345-
/O.CON.KEKA.SC.Y.0049.250419T0400Z-250421T1600Z/
Pt St George to Cape Mendocino out 10 nm-
845 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-182345-
/O.CON.KEKA.SC.Y.0051.250419T2200Z-250421T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
845 AM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM Saturday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
026 
WHUS76 KEKA 182154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 PM PDT Fri Apr 18 2025

PZZ475-190600-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-250420T1000Z/
/O.UPG.KEKA.GL.A.0019.250420T1000Z-250421T1600Z/
/O.EXB.KEKA.GL.W.0022.250420T1000Z-250421T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 9 AM PDT MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 3 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-190600-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-250419T1600Z/
/O.CON.KEKA.GL.W.0022.250419T1600Z-250421T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
254 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Saturday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 9 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-190600-
/O.CON.KEKA.SC.Y.0049.250419T0400Z-250421T1600Z/
Pt St George to Cape Mendocino out 10 nm-
254 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 9 PM this evening to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-190600-
/O.CON.KEKA.SC.Y.0051.250419T2200Z-250421T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
254 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM Saturday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
041 
WHUS76 KEKA 190346
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
846 PM PDT Fri Apr 18 2025

PZZ470-191200-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-250419T1600Z/
/O.CON.KEKA.GL.W.0022.250419T1600Z-250421T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
846 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM Saturday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 9 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-191200-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-250420T1000Z/
/O.CON.KEKA.GL.W.0022.250420T1000Z-250421T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
846 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 9 AM PDT
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 9 AM PDT 
  Monday. For the Small Craft Advisory, until 3 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-191200-
/O.CON.KEKA.SC.Y.0049.250419T0400Z-250421T1600Z/
Pt St George to Cape Mendocino out 10 nm-
846 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 
  7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-191200-
/O.CON.KEKA.SC.Y.0051.250419T2200Z-250421T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
846 PM PDT Fri Apr 18 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
9 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM Saturday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
963 
WHUS76 KEKA 190949
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
249 AM PDT Sat Apr 19 2025

PZZ470-191800-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-250419T1600Z/
/O.EXT.KEKA.GL.W.0022.250419T1600Z-250422T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
249 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 9 AM this morning to 9 AM 
  PDT Tuesday. For the Small Craft Advisory, until 9 AM PDT this 
  morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-191800-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-250420T1000Z/
/O.EXT.KEKA.GL.W.0022.250420T1000Z-250422T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
249 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM SUNDAY TO 9 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 9 AM PDT 
  Tuesday. For the Small Craft Advisory, until 3 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-191800-
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-250422T1600Z/
Pt St George to Cape Mendocino out 10 nm-
249 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 
  6 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-191800-
/O.EXT.KEKA.SC.Y.0051.250419T2200Z-250422T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
249 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
284 
WHUS76 KEKA 191523
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
823 AM PDT Sat Apr 19 2025

PZZ470-192330-
/O.CON.KEKA.SC.Y.0050.000000T0000Z-250419T1600Z/
/O.CON.KEKA.GL.W.0022.250419T1600Z-250422T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
823 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 AM PDT Tuesday. For the 
  Small Craft Advisory, until 9 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-192330-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-250420T1000Z/
/O.CON.KEKA.GL.W.0022.250420T1000Z-250422T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
823 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 9 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Sunday to 9 AM PDT 
  Tuesday. For the Small Craft Advisory, until 3 AM PDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-192330-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-250422T1600Z/
Pt St George to Cape Mendocino out 10 nm-
823 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-192330-
/O.CON.KEKA.SC.Y.0051.250419T2200Z-250422T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
823 AM PDT Sat Apr 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 2:57 PM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Apr 17, 2:57 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PDT Thu Apr 17 2025

.SYNOPSIS...A warming trend is expected to bring interior high
temperatures slightly above climatological norms Friday through
this weekend. Gusty northerly breezes are forecast to increase
over coastal areas this weekend. Generally clearer skies are
expected Friday through Monday.

&&

.DISCUSSION...Deep marine layer conditions persisted across the
areas today, particularly across Mendocino county where the top
of the layer was up to 3000 feet this morning. Layer was not as
deep north Cape Mendo, probably no more than 2000 ft based on
web cameras. Extensive cloud cover has been slowly eroding through
the day with daytime heating and mixing, but solid cloud cover was
still quite persistent and extensive along/offshore the Mendocino
coast, adjacent coastal river valleys and SW Mendocino interior.
Based on satellite imagery, trends and BUFKIT RH time-height
sections, beefed up the cloud cover for these area. Not sure about
the precip chances with cumulus clouds sprouting up with daytime
heating over Lake and SE interior Mendocino county. A few sprinkles
seem possible through 5 PM today.

Southerly winds associated with meso-scale eddies offshore will
probably induce another inland push of low clouds into the Mendo
interior tonight. High resolution models have not been resolving
these finer scale eddies, however adiabatic warming should reduce
the depth of the humid layer by early Friday morning. Offshore
flow later tonight will not be sufficient to remove or clear out
the stratus.

Interior temps are forecast to generally warm above normal through
the weekend into early next week. Average highs for mid April range
from 66-72F in the interior valleys with average lows from 37-44F.
Forecast is for highs in the mid 70's to lower 80's and for lows
mostly in the mid 40's. A few colder valley sites are forecast to
dip down to 36-39F by Sunday and/or Monday, but this not too unusual
for this time of year for places like Hayfork, Ruth and Dinsmore.

Models continue to show a cold front and shortwave trough skirting
across the Pac NW on Sat with limited precip potential for NW
California. Half a dozen or so ECMWF ensemble members do indicate
light spotty precip with 24 hour probs <20% for 0.01in. GEFS and
CMCE are much lower with 24hr chances near 0%. Thus, precip
concerns for this weekend are quite low or non-existent.

Northerly winds will ramp up behind the first shortwave trough
with increasing probs for gusts to 40 mph or more over coastal
headlands into Sun and Mon. Downscaled ECMWF ensemble and EC EFI
have been indicating higher than "normal" northerly winds. EC
ensemble mean indicates peak gust up to 40 mph for coastal headlands.
Winds elsewhere are not forecast to be as strong along the coast,
generally around 25-35 mph. It will be windy again this weekend,
though winds in some of the wind sheltered coastal valleys probably
will be lighter. Additional shortwave troughs in the westerlies
aloft will follow Sun-Mon and will serve to reinforce the blustery
and windy coastal northerlies. Precip probs remain low even into
mid week as a deeper trough digs in from the NW. 24 hour ensemble
cluster means show a potential for a somewhat wetter scenario mid
week. All this may end up amounting to is a few showers over the
mountains.

It will get much more interesting toward the latter portion of the
week into next weekend (Thu-Sat) with 40% of 2 ensemble clusters
depicting a wetter scenario than the ensemble mean. 24-hr probs
for half an inch or more increases Fri-Sat with EC ensemble
around 30-50% for Del Norte/Humbodlt and 10-30% for Lake,
Mendocino and Trinity. NBM is not that bold with 0-5% for SERN
Lake to 15-25% for Del Norte. Stay tuned as 500mb cold core may
also create a favorable environment for storms and locally heavier
precip amounts. DB

&&

.AVIATION...A deep marine layer blanketed the North Coast and
Mendocino/Lake Counties...and for note, the SF Bay Area. MVFR
Cigs were 1000-1800 ft. However, the marine layer was really
prolific over Mendocino with tops reaching above 3500 ft. Those
heights were unusually well above the near coastal mountain
peaks...which allowed clouds to spill into the Ukiah Valley.
Stratus clouds began pulling back towards the coastlines after
1200 noon. CEC cleared early but south winds associated with a
faintly spotted offshore eddy, pumped a few thin stratus clouds
back into the airport. Overnight, some model guidances are showing
a lack of confidence in stratus development especially as high
pressure could reduce extent and amount of clouds...and due to
some increasing offshore Flow (particularly at CEC). However, ACV
and Humboldt Bay will mostly likely see a more shallower marine
layer overnight. Inland: The depth of the marine layer may be
quite reduced, but a push northward may result in some morning low
Cigs at UKI's airport. /TA

&&

.MARINE...Strong winds have pushed further offshore and diminished as
a high pressure ridge builds into the PNW. Winds and seas in the
inner waters will continue to diminish through Friday, with waves as
low as 4 to 6 feet and light northerly breezes. Fresh to strong
breezes will likely persist in the northern outer waters through
Friday before widespread strong northerlies return this weekend. A
weak shortwave and dry surface front will help push these winds into
the inner waters beginning Saturday afternoon. NBM has 50 to 75%
chance for gale gusts 35 to 45 knots in the outer waters through the
weekend, including lee and nearshore of Point Saint George and Cape
Mendocino. Near-gale to sustained gale force winds and gusts
exceeding 40 knots are likely to continue into early next week,
making daily diurnal pushes into the inner waters.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:45 AM PDTGale WatchEKA12 hr
Apr 18, 2:45 AM PDTGale WarningEKA6 days
Apr 18, 2:45 AM PDTSmall Craft AdvisoryEKA6 days

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.